Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 155, NWS Tallahassee, FL

June 21, 2014Gadsden County, Leon County, Florida; Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 3:53 PM EDT for Gadsden County, Leon County, Florida; Decatur County, Georgia. It was in force for 22 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 3:53 PM EDT (19:53 UTC)
Expired
Jun 21, 2014, 4:15 PM EDT
In force
22 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Gadsden County, FL, Leon County, FL, Decatur County, GA

The radar

The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:55 PM EDTTSTM WND DMGTallahassee Coml Airpor, FLTREES DOWN ON SPRINGHILL RD AND CAPITAL CIRCLE
Jun 21, 4:00 PM EDTHAIL 0.88Havana, FLNICKEL SIZED HAIL IN HAVANA. TIME ESTIMATED BY RADAR.
Jun 21, 4:06 PM EDTTSTM WND DMG10 W Havana, FLSEVERAL TREES DOWN ON HIGHWAY 12 GOING TO HAVANNA
Jun 21, 4:10 PM EDTTSTM WND DMGTallahassee Coml Airpor, FLTREES DOWN ON OLD BAINBRIDGE RD AND CAPITAL CIRCLE
Jun 21, 4:25 PM EDTTSTM WND DMGTallahassee Coml Airpor, FLTREES DOWN ON MERIDIAN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS52 KTAE 211953
SVRTAE
FLC039-073-GAC087-212015-
/O.NEW.KTAE.SV.W.0155.140621T1953Z-140621T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GADSDEN COUNTY IN FLORIDA...
  LEON COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF TALLAHASSEE...
  EXTREME SOUTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 415 PM EDT

* AT 348 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  QUINCY...OR NEAR FLORENCE...AND MOVING SOUTHEAST AT 20 MPH.        
  ANOTHER SEVERE STORM IS LOCATED NEAR THE TALLAHASSEE REGIONAL      
  AIRPORT MOVING SOUTHEAST AT 15 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAVANA...SCOTLAND...GIBSON...MIDWAY...TALLAHASSEE COML AIRPORT...  
  MISSION SAN LUIS...TALLAHASSEE COMM COLLEGE...TALLAHASSEE          
  MALL...MACON COMMUNITY PARK...  SOUTHWOOD...TOM BROWN              
  PARK...FALLSCHASE...RALFORD GREENWAY...FOREST   MEADOWS            
  PARK...LAKE JACKSON...GAITHER COMMUNITY CENTER......TALLAHASSEE 
  REGIONAL A/P...LEON COUNTY   CIVIC CENTER...STATE CAPITAL          
  COMPLEX...MACLAY STATE GARDENS AND   BELAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3044 8413 3030 8431 3058 8464 3070 8448
TIME...MOT...LOC 1952Z 311DEG 19KT 3059 8448

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 21, 3:17 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT Sat Jun 21 2014

.Near Term [Through Tonight]...

Afternoon convection will diminish after sunset, with little
synoptic forcing to keep it going without daytime heating. Best rain
chances through early evening will be in corridor from SE Alabama
into the eastern Big Bend.

.Short Term [Sunday Through Monday Night]...

A couple of weak shortwaves will result in above average rain
chances along and away from the seabreezes each afternoon. The
greater coverage of showers and thunderstorms will mean slightly
cooler afternoon temperatures than recent days. Expect middle 90s
to be common area-wide.

.Long Term [Tuesday Through Saturday]...

A series of weak shortwaves around the base of a broad trough will
continue the trend of above average rain chances through mid to
late week. Towards the end of the week models show an area of low
pressure lifting out of the Gulf, though the exact placement is
disagreed upon. Nonetheless, there remains a potential for high
rain chances along the Gulf coast towards the end of the week.

&&

.Aviation...
[Through 18Z Sunday]

Scattered thunderstorms will impact area terminals through the
early evening, with gusty winds possible. Otherwise, VFR
conditions should prevail through the forecast period outside of
brief MVFR visibility around sunrise.

&&

.Marine...

The northern Gulf will generally be dominated by high pressure and
southwesterly flow for several days. Wind and seas should remain
below headline levels.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected through next week.

&&

.Hydrology...

All area rivers remain below action stage this afternoon. Even
with higher than average rain chances over the next several days,
the QPF amounts should not result in significant river rises.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  93  73  94  71 /  40  60  20  50  20
Panama City   78  89  76  87  75 /  20  30  20  60  20
Dothan        74  94  72  91  71 /  30  50  30  50  40
Albany        74  95  73  93  71 /  30  40  30  50  40
Valdosta      72  95  73  93  72 /  40  60  30  50  20
Cross City    73  91  72  90  71 /  30  50  20  40  20
Apalachicola  77  89  75  88  75 /  20  30  20  30  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...CAMP
MARINE...HARRIGAN
FIRE WEATHER...CAMP
HYDROLOGY...HARRIGAN

In the hours before

Local storm report, Jun 21, 3:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     5 E HALEBURG            31.41N 85.05W
06/21/2014                   EARLY              GA   911 CALL CENTER

            TREES AND POWER LINES DOWN ON MARTIN ROAD

&&

WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:15 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla30 min
Jun 21, 4:22 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon12 min
Jun 21, 4:28 PM EDTSpecial Marine WarningTAE62 min
Jun 21, 4:43 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty32 min
Jun 21, 4:48 PM EDTSpecial Marine WarningTAE57 min
Jun 21, 5:28 PM EDTSpecial Marine WarningTAE62 min
Jun 21, 3:11 PM EDTSevere Thunderstorm WarningTAEEarly34 min
Jun 21, 5:48 PM EDTSevere Thunderstorm WarningTAELowndes42 min
Jun 21, 5:54 PM EDTSevere Thunderstorm WarningTAELee, Turner, Worth21 min
Jun 21, 6:51 PM EDTSevere Thunderstorm WarningTAECook, Lanier, Lowndes24 min
Jun 21, 6:55 PM EDTSevere Thunderstorm WarningTAEBerrien16 min
Jun 21, 6:59 PM EDTSevere Thunderstorm WarningTAEBerrien16 min
Jun 21, 7:05 PM EDTSevere Thunderstorm WarningTAELee, Terrell27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.